MAUDE Adverse Event Report: COLOPLAST A/S SPEEDICATH STANDARD (MALE); SPEEDICATH CH16 TIEMANN

COLOPLAST A/S SPEEDICATH STANDARD (MALE); SPEEDICATH CH16 TIEMANN
Model Number 2849601400
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Hematuria (2558)
Type of Reportable Event Serious Injury
Event or Problem Description
According to the available information, this complaint is for a (b)(6) male end-user.The end-user is new to performing intermittent catheterizations.He had used the catheters for approximately 7 days with minor bleedings to begin with, which he was informed by his urologist was normal.On the (b)(6) he experienced more bleeding after catheterizing, went to the emergency room and was admitted to the hospital for 3 days, during which a foley catheter was inserted, and several bladder washouts was performed.The foley catheter was removed the (b)(6), and the urologist has encouraged the end-user to try and void on his own, but if this is unsuccessful, he should continue with the catheterizations.For now, he is voiding on his own and have a follow-up with his urologist later.The end-user was on blood thinner medication when the incident happened.The end-user had not noticed any damage to the catheter, or packaging.It is stated that the catheter was properly lubricated and no sharp edges.The-user confirms that he was trained in used the catheters correctly and states he used them correctly.
 
Additional Manufacturer Narrative
Without the benefit of examination and testing, coloplast is precluded from commenting on the condition of the device or the cause of the occurrence.Once our evaluation is complete, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
E0506 hemorrhage bleeding has been added to annex e and uti has been removed.
 
Additional Manufacturer Narrative
The investigation of the quality engineer are as follows: ¿action(s) (correction(s), corrective and preventive): 1, the review of the production documents (coating and packaging process as well), the coa of the raw materials, the bioburden test results, and the sterilization coa.Based on the customer complaint the following investigation and conclusion was made: coating process: the product was manufactured on the ik19 machine.We have checked the following production documentation (work order, shift report, parameters sheet) based on the sampling plan, the following tests were performed on the products ((b)(4)version 27.0): ¿finger test (b)(4) version 5.0: under the test, we controlled the catheters from the tip to connector, in this way the hardening of the coating is tested and if there is areas with resistance or dry spots.¿friction test (b)(4) version 5.0 : under the test we investigated the friction force on the catheter surface ¿uncoated area measurement (b)(4) version 3.0: under the test we measured the uncoated catheter length: the part of the catheter that is not coated (the connector is not include).After the coating there is a 100% visual inspection on the machine and the non-conform catheters have been rejected by the operator.Production documentation have been reviewed and no issue was discovered during the production.All tests met the requirements.The process parameters were adjusted within validated process window.- packaging process: the product was packed on the machine hh4.The following documents were checked (work order, shift report, parameters sheet) based on the sampling plan, the following tests were performed on the products ((b)(4) version 27.0): ¿pressure test (b)(4) version 4.0: under the test we investigated the quality of the weld.¿manual peel test vv-0146835 version 5.0: under the test we testing three characteristics: dot sticks to the surface during opening, the packaging split/fray during opening, measurement of the width of the welding.¿corrosion test (b)(4) version 2.0: the corrosion test indicates if there are holes in the bottom foil, pe - peel layer.¿weight measure (b)(4) version 4.0; (b)(4) version 6.0: under the test the we investigated the weight of blister.So the product got the sufficient water dose.¿product appearance after the packing there is a 100% visual inspection on the hh4 machine and the non-conform catheters have been rejected by the operator.Production documentation have been reviewed and no issue was discovered during the production.All tests met the requirements.The bioburden test results and the coa of the sterilization was met the requirements.The incoming checked the raw material's coa and released the raw material for the production process.In summary, no deviation on the production's documentation was found.¿.

Brand Name
SPEEDICATH STANDARD (MALE)
Common Device Name
SPEEDICATH CH16 TIEMANN
Manufacturer (Section D)
COLOPLAST A/S
holtedam 1
humlebæk 3050
DA  3050
Manufacturer (Section G)
COLOPLAST HUNGARY - NYI
coloplast utca 2
nyírbátor 4300
HU   4300
Manufacturer Contact
usmaco maria bosse
1601 west river road north
minneapolis, MN 55411
8007880293
MDR Report Key12915761
Report Number3006606901-2021-00034
Device Sequence Number5719130
Product Code GBM
UDI-Device Identifier05708932020411
UDI-Public05708932020411
Combination Product (Y/N)N
PMA/510(K) Number
K180258
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date08/04/2022
Device Model Number2849601400
Device Catalogue Number28496
Device Lot Number7600785
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/10/2021
Supplement Date Received by Manufacturer12/22/2021
02/11/2022
Initial Report FDA Received Date12/02/2021
Supplement Report FDA Received Date01/21/2022
02/11/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/07/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age61 YR
Patient SexMale